MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEEL CORE 18 GUIDE WIRE WITH MICROGLIDE® COATING

ABBOTT VASCULAR HI-TORQUE STEEL CORE 18 GUIDE WIRE WITH MICROGLIDE® COATING
Model Number 1003282
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the steelcore guide wire, there was a break in the coils and the springs appear to have opened [stretched coils].There were no reported adverse patient effects and there was extended time in the procedure but no effect was reported to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.A cine photo was received and reviewed by an abbott vascular clinical specialist.The cine review concluded that the distal radiopaque portion of the guide wire has coils that are stretched giving the appearance that a portion of the distal wire is not radiopaque.The investigation determined the reported stretched coils appear to be related to case circumstances of the procedure.In this case, based on the reported information and cine review, it is likely that during the procedure the coils became stretched against the anatomy and/or other devices causing the stretched coils not to be visible under angiography.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code 1069 was removed.
 
Event or Problem Description
It was reported that during use of the steelcore guide wire, there was a break in the coils and the springs appear to have opened [stretched coils].There were no reported adverse patient effects and there was extended time in the procedure but no effect was reported to the patient.Subsequent to the initially filed report, the following information was provided: the core of the wire was intact but the coil seemed pulled in a section and wasn't visible on angiography.The coils were only stretched.No additional information was provided.

Brand Name
HI-TORQUE STEEL CORE 18 GUIDE WIRE WITH MICROGLIDE® COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12816797
Report Number2024168-2021-10381
Device Sequence Number11956521
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public08717648013959
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1003282
Device Catalogue Number1003282
Device Lot Number1051061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight61 KG